Medical Questions > Mental Health > Bipolar Disorder Forum

Wellbutrin XL for Bipolar disorder?

Must Read
Do you know what bipolar is exactly? And what types of bipolar do doctors classify and diagnose? Learn more basics about bipolar disorder here....
Can stress put you at risk of developing bipolar disorder? Read here for information on risk factors which increase the likelihood that someone becomes bipolar....
Bipolar is difficult to diagnose as an illness ... but bipolar symptoms are usually accompanied by extreme changes. What are the symptoms of bipolar disorder?...
User Profile
Technically I'm a new bipolar my doctors just officially diagnosed me with bipolar disorder type 1. now she gave me wellbutrin I've been taking them but lately I've felt sad and tired.. instead of helping me I think this drug has made me feel worse. Maybe i should give it time I've only been on it for a week. Still i thought this drug was meant to make me feel better and more energized. i don't know what to think. Should I stop? I'm so confused. I also feel very overwhelmed that I'm even bipolar and now this.. meds :S someone have been in position and they can help me find answers?
Did you find this post helpful?
First Helper mikeinsd
|

replied June 24th, 2011
Extremely eHealthy
stay in touch with the Dr and let them know any side effects. these take time and often need to be adjusted and or changed
|
Did you find this post helpful?

replied June 29th, 2011
Mood Stabilizer????
Hi...I have just been diagnosed with BP. Last year before my diagnoses I was put on Wellbutrin xl, which made my life better but at times much worse. So I got off the med...then back to depression...then mania. So I decided to change doctors. Went to a pdoc and they officially diagnosed me with bipolar. For the last 3 weeks I started taking Lamictal, a mood stabilizer, with the Wellbutrin xl, which is the only antidepressant that I can take while I work, because I am a photographer. I am new to this. But I can say I feel NORMAL for the first time in years with the mood stabilizer. Please note that my son was diagnosed with Leukemia in 2008, he is still in treatments...My marriage has suffered. We lost our home due to lack of work. I cheated on my husband in a manic episode. Very tramatic stuff. Also my 3 sisters shafted me because I'm "crazy"....So stay proactive. Look into the mood stabilizer. I hope this has helped you.
|
Did you find this post helpful?

User Profile
replied July 12th, 2011
Yes thank you it was very helpful...I can relate with what your going through. Thanks again for the feedback. And hopefully the wellbutrin will get me off the depressive stage.
|
Did you find this post helpful?

replied August 1st, 2011
i am also on wellbutrin xl and lamictal. after years of searching for the right meds/combo of meds, i have found success and happiness with this combination. i have not crawled into a manic nor depression since. hope this helps
|
Did you find this post helpful?

replied February 12th, 2014
too stubborn till you all
i needed to thank u for being so honest i have lost friends both being honest and hiding being diagnosed with "Cycling" BP! I have always been called "CRAZY" "PSYCHO" and many other things! when i was placed on medicine i hated it so i refused it and for the last 7 years i have just dealt with it through faith! But i just started school and my car quit on me this morning so at this moment my depression is unshakable I never considered a mood stabilizer but i have taken wellbutrin! i have never felt normal but u give me hope that i can and that medicine may actually help me if i just give it a real try!!!!!! Thank You So Much!!!!!
-SUPER STUBBORN!!!
|
Did you find this post helpful?

replied July 5th, 2011
I no longer take it for B2 bcuz I dont have insurance right now but it worked wonders for me. (just started looking for a new doc bcuz i finally had to accept that feeling good is worth the $) Just like the previous post said, I felt "normal" for the 1st time in years but I was also diagnosed w/ ADD and was taking Adderall XR too, which gave me a lil pick-me-up most of the time. I'd give it a few more weeks bcuz most anti-depressants have to build up in your blood and that takes time. If you're still not feeling like it's helping talk to your doc. There are so many different medications out there and what works for one person doesn't always work for another. Unfortunately, it can make you feel like a guinea pig and some meds can actually cause more harm than good so if your doc changes your rx i highly recommend you do your research first and ask him to start off w/ ones that don't have as serious side effects as the others. Be your own advocate...some docs make $ off certain brands and they can make mistakes. Always check for drug interactions too! I wish you luck and everyone else who suffers in silent.
|
Did you find this post helpful?

User Profile
replied July 12th, 2011
Thanks for the advice I don't think the doctor makes money off the prescription since I am covered through my work and I live in Canada which has universal healthcare. I also got off the wellbutrin after two weeks of trying it.. i got a little scared i dont know why. But i think I'm going to give it another shot since I'm really low right now.. thanks again and best of luck to you
|
Did you find this post helpful?

replied July 29th, 2011
wellbutrin almost killed me...seriously. I started taking it to attempt to help me lift out of a low. I got super anxious and felt like my skin was just crawling with spiders and I would get shaky and i felt like I was an the edge of a nervous break down. I talked to my doctor about this after 1 1/2 months of it. She told me to just stop taking it. so I did. wow...big mistake. The withdraws were so extreme I couldn't handle myself. There were not deep enough depths in my soul to hide away in. I ended up taking a whole bottle of ambien trying to stop feeling everything. Luckily my friend came over when I said I needed someone and saw what I had done. The doctors said if I went 5 more minutes with out help I would have died...well I did die and they brought me back to life.

You have to be careful as a bipolar person using depression medicines. Our chemical imbalance is different from someone in situational depression and it can mess us up more.

I have had several bad reactions to other depression specific medications effecting my bipolar. Read up on medicines first. I have refused certain medicines because I have researched the effects on bipolar. Some even say on the warning label. do not take if you are bipolar. So be cautious with depression medicine. Look at mood stabilizers first. This will help bring your moods to less severe and not as long.

NEVER let your doctor tell you to just stop taking a medicine...always step it down to get off it.

Also remember alot of mood stabilizers and medicines can take 6-12 months to truly be therapeutic.


Here is a great site that talks to you about bipolar and medicines that are good and not good for it. http://helpguide.org/mental/bipolar_disord er_medications.htm
|
Did you find this post helpful?

replied January 26th, 2014
I have BP1 and you just described the symptoms I have experienced on Prozac and all other antidepressants I have tried with the exception of Wellbutrin. Wellbutrin SR and Lamictal has been a winning combo for me. Just goes to show we are all unique.
|
Did you find this post helpful?